MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. UNSPECIFIED BD BACTEC ANAEROBIC CULTURE VIAL (GLASS); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. UNSPECIFIED BD BACTEC ANAEROBIC CULTURE VIAL (GLASS); SYSTEM, BLOOD CULTURING
Catalog Number 442265
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot#: unknown.D4.Medical device expiration date: unknown.D4.Unique identifier (udi) #: unknown.E.1.Initial reporter phone #: (b)(6).H4.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using an unspecified bd bactec anaerobic culture vial (glass) one bottle broke inside the instrument, causing blood/sample to leak out.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: d4.Medical device catalog #: 442265, d4.Medical device lot#: 4312345, d4.Medical device expiration date: 13-aug-2028, d4.Unique identifier (udi) #: (b)(4), h4.Device manufacture date: 18-nov-2024.Investigation summary: catalog 442265, batch no.4312345.Customer reported a broken glass issue.Neither photos nor returned good samples were received.Bd was unable to reproduce customer¿s experience with the bactec product for leakage defect.Satisfactory results were obtained from retention samples when visually inspected.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint in unconfirmed based on retention samples and batch history record review results.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description

Brand Name
UNSPECIFIED BD BACTEC ANAEROBIC CULTURE VIAL (GLASS)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21652710
Report Number2647876-2025-00025
Device Sequence Number9276556
Product Code MDB
UDI-Device Identifier00382904422653
UDI-Public(01)00382904422653(11)241118(17)280813(10)4312345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number442265
Device Lot Number4312345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown